Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 74, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 11, 2013, 12:45 AM MDT for Roosevelt County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2013, 12:45 AM MDT (06:45 UTC)
- Expired
- Aug 11, 2013, 3:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 103 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
891
WGUS55 KABQ 110645
FFWABQ
NMC041-110945-
/O.NEW.KABQ.FF.W.0074.130811T0645Z-130811T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1245 AM MDT SUN AUG 11 2013
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 345 AM MDT
* AT 1243 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR LINGO...OR ABOUT 32 MILES
SOUTHEAST OF PORTALES. THE STORM PRODUCING VERY HEAVY RAIN WAS
NEARLY STATIONARY. RADAR HAS ESTIMATED BETWEEN 3 TO 4 INCHES OF
RAIN HAS ALREADY FALLEN OVER THE LAST HOUR...AND 1 TO 3 INCHES OF
ADDITIONAL RAINFALL IS LIKELY. THIS WILL IMPACT HIGHWAY 114 AS
WELL AS COUNTY ROADS 33 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
&&
LAT...LON 3364 10337 3376 10336 3383 10327 3392 10304
3391 10303 3367 10304
$$
341 follow-up statement
212
WGUS75 KABQ 110730
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
130 AM MDT SUN AUG 11 2013
NMC041-110945-
/O.CON.KABQ.FF.W.0074.000000T0000Z-130811T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROOSEVELT-
130 AM MDT SUN AUG 11 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM MDT FOR
SOUTHEASTERN ROOSEVELT COUNTY...
AT 127 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING LIGHT TO MODERATE NEAR LINGO...OR
ABOUT 30 MILES SOUTHEAST OF PORTALES. THE STORM PRODUCING VERY HEAVY
RAIN WAS DRIFTING TO THE EAST...HOWEVER...ADDITIONAL RAINFALL IS
POSSIBLE AS STORMS MOVE UP FROM THE SOUTH. RADAR ESTIMATES BETWEEN
4 AND 6 INCHES OF RAIN HAS ALREADY FALLEN. FLOODING IS LIKELY ALONG
HIGHWAY 114 AS WELL AS COUNTY ROADS 33 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.
&&
LAT...LON 3364 10337 3376 10336 3383 10327 3392 10304
3391 10303 3367 10304
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 11:41 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 10, 11:41 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1141 PM MDT SAT AUG 10 2013 .AVIATION... 06Z TAF CYCLE WIDESPREAD TSRA ACROSS MUCH OF THE AREA ALONG AND SOUTH OF I40 IS MERGING INTO A LARGE SHIELD OF STRATIFORM RAINFALL SURROUNDING THE ABQ METRO AREA. ANOTHER LARGE RAIN SHIELD WITH EMBEDDED THUNDER IS SLIDING NORTHEAST OUT OF SOUTHERN NM WHERE VERY RICH MOISTURE IS INTERACTING WITH AN UPPER LEVEL WAVE. CONFIDENCE HIGH ON RAINFALL FOR AREAS ALONG AND SOUTH OF I-40 FOR REST OF TONIGHT...WITH THE LOWEST CIGS AROUND KROW. MODEL SOUNDINGS INDICATE IFR CONDITIONS BY MORNING OVER THIS REGION. THICK CLOUD COVER WILL LINGER OVER THE REGION THROUGH MID MORNING WITH EVEN SOME SHOWERS CONTINUING OVER THE EASTERN PLAINS. STORMS SHOULD BE LATE TO FIRE UP ACROSS THE REGION SUNDAY AS HEATING WILL BE HARD TO COME BY UNTIL AFT 21Z. GUYER && .PREV DISCUSSION...241 PM MDT SAT AUG 10 2013... CURRENTLY...ACTIVE CONVECTION KICKING OFF IN STYLE THIS AFTERNOON...WITH COVERAGE WEST AND NORTH EXPANDING EAST AND SOUTH THROUGH THE DAY. LOCALLY HEAVY RAIN STILL ON TAP FOR THE HEART OF NORTHERN AND CENTRAL NEW MEXICO WITH FLASH FLOOD WATCH OUT THROUGH EARLY SUNDAY MORNING TO COVER. UPPER AIR CHARTS DEPICTING RIDGE CORE OVER THE X IN TEXAS WITH DOME OF SURFACE HIGH PRESSURE SPRAWLED ACROSS THE STATE IN OTHERWISE VERY WEAK SURFACE PRESSURE GRADIENT. PATTERN WILL SET UP SLOW MOVEMENT OF THUNDERSTORMS FOR THE BULK OF THE STATE...WITH SOMEWHAT GREATER NORTHEAST TRANSPORT FOR STORMS OVER THE NORTHERN AND WESTERN MARGINS OF THE STATE. MODELS...IN GOOD AGREEMENT ON BASIC STORY THROUGH UPCOMING WORK WEEK AND FOLLOWING WEEKEND. RIDGE CORE IN SLOW DRIFT TO THE BOOT HEEL OF SOUTHWEST NEW MEXICO THROUGH TUESDAY AND INTO THE DRAGOON MOUNTAINS OF SOUTHEAST ARIZONA BY THURSDAY. RIDGE CORE EXPANDS STEADILY OVER ARIZONA HEADING INTO THE WEEKEND ALLOWING NORTHWEST FLOW TO PENETRATE THE EASTERN END OF THE STATE AND SHIFTING CONVECTIVE FOCUS HEADING INTO THE FOLLOWING WORK WEEK. FOR TONIGHT...TODAYS AFTERNOON CONVECTION WILL ROLL RIGHT ON THROUGH THE EVENING AND CONTINUE LOCALLY PAST MIDNIGHT. HEAVIEST RAINFALL FOCUS WILL SHIFT FROM THE HEART OF NEW MEXICO TO THE SOUTH CENTRAL AND SOUTHWEST MOUNTAINS FOR THE OVERNIGHT...WITH LOCALLY HEAVY RAINS STILL POSSIBLE. HAVE EXTENDED THE FLASH FLOOD WATCH ALREADY TIL 6 A.M. SUNDAY MORNING...WITH SOME EXPECTATIONS THAT NORTHERN ZONES MAY BE TRIMMED OUT OF THE WATCH AROUND MIDNIGHT TONIGHT WHILE SOUTHERN ZONES CONTINUE TIL DAYBREAK. TRENDS WILL DICTATE THE OUTCOME AS THE EVENING WEARS ON. FOR SUNDAY...RIDGE CORE EXPANDING INTO WEST TEXAS AND SOUTHEAST NEW MEXICO WITH THERMAL LOW REMAINING STRONG OVER THE COLORADO RIVER VALLEY. SOUTH TO SOUTHEAST FLOW WILL PERSIST OVER THE STATE...WITH MODEST REDUCTIONS IN THUNDERSTORM INTENSITY OVER THE NORTH AND CENTRAL...AND SOME CONCENTRATION OF ACTIVITY AND HEAVIEST RAINFALL OVER THE SOUTH AND WEST. THIS WILL NEED EVALUATION FOR POSSIBLE FLASH FLOOD WATCH ONCE THE SATURDAY NIGHT ACTIVITY WINDS DOWN. SHOWER FOCUS OTHERWISE IN OUR FORECAST AREA WILL FAVOR THE CENTRAL AND WEST...WITH COVERAGE TAPERING OFF IN THE EAST AS RIDGE CORE BUILDS IN OVERHEAD FROM THE EAST. RAINFALL WILL TAPER OFF SLOWLY SUNDAY NIGHT HEADING INTO MONDAY MORNING WITH CHANCES FOR A FEW LOCALLY HEAVY DOWNPOURS AFTER MIDNIGHT. FOR MONDAY...RIDGE CORE SHIFTING WEST TO OVERSPREAD SOUTHERN NEW MEXICO...AND THIS WILL HELP RATCHET DOWN THE CONVECTIVE COVERAGE AND INTENSITIES. HIGH COUNTRY WEST AND CENTRAL...AND THE NORTHERN MOUNTAINS...WILL BE MOST FAVORED WITH RAINFALL AMOUNTS STARTING TO TREND LOWER THROUGH MONDAY EVENING. MAXIMUM TEMPERATURES WARMING SLIGHTLY...BRINGING ALL POINTS TO WITHIN A FEW DEGREES OF MID AUGUST NORMALS. FOR TUESDAY...RIDGE CORE SHIFTING WESTWARD TO THE NEW MEXICO BOOT HEEL...AND RIDGE OVERHEAD WILL PRODUCE ANOTHER DOWN TICK IN CONVECTIVE COVERAGE AND INTENSITY. AS CORE SHIFTS WEST...SOME PENETRATION OF UPPER LEVEL NORTHWEST FLOW...AND THE ASSOCIATED COLD FRONT PULLING OUT OF THE CENTRAL PLAINS INTO NORTHEAST NEW MEXICO WILL HELP SHIFT COVERAGE OUT OF THE WEST AND INTO THE NORTHEAST. HEAVIER RAINFALL WILL FAVOR THE SUMMITS AND EASTERN SLOPES OF THE SANGRE DE CRISTO RANGE AND THE CENTRAL MOUNTAIN CHAIN...WITH SOME REDUCTIONS IN STORM INTENSITIES OVER THE CONTINENTAL DIVIDE AND WESTERN MOUNTAINS. EASTERLY FLOW AGAINST THE CENTRAL MOUNTAINS TUESDAY NIGHT MAY KICK OFF SOME GAP FLOW INTO THE RIO GRANDE VALLEY OVERNIGHT INTO WEDNESDAY MORNING. OUTLOOK...WEDNESDAY THROUGH FRIDAY...RIDGE CORE OVER MUCH OF SOUTHERN NEW MEXICO WEDNESDAY SHIFTING TO SOUTHEAST ARIZONA ON THURSDAY...AND CORE EXPANDING ACROSS EASTERN ARIZONA AND WESTERN NEW MEXICO THROUGH FRIDAY. PATTERN WILL CONTINUE CONVECTIVE FOCUS SHIFT OUT OF THE WEST AND INTO THE EAST ON FRIDAY...BUT WITHOUT A SIGNIFICANT MOISTURE TAP...MOST OF THE CONVECTION WILL RECYCLE MOISTURE ALREADY IN PLACE AS PRECIPITABLE WATERS TREND DOWNWARD. WITH NORTHWEST FLOW ALOFT ESTABLISHED OVER NORTHEAST NEW MEXICO...A SERIES OF ASSOCIATED COOL PULSES WILL INVADE KEEPING THESE TEMPERATURES A LITTLE BELOW NORMAL. WARMING TRENDS ELSEWHERE UNDER THE HEART OF THE RIDGE WILL PERMIT SOME RISES ABOVE MID AUGUST NORMALS THROUGH THE END OF THE WORK WEEK. SHY .FIRE WEATHER... ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... VERY ACTIVE DAY IN STORE JUST GETTING UNDERWAY THIS AFTERNOON WITH SCATTERED STORMS AND ISOLATED STRONG TO SEVERE STORMS FIRING OVER THE HIGHER TERRAIN EARLY THIS AFTERNOON. STORMS WILL MOVE NORTHEAST OUT OVER THE VALLEYS AND PLAINS LATE THIS AFTERNOON INTO THIS EVENING. WEATHER PREDICTION MODELS IN GOOD AGREEMENT THAT A WIGGLE/SHORT-WAVE TROUGH IN THE SOUTHERLY FLOW ALOFT WILL KEEP SCATTERED TO NUMEROUS SHOWERS GOING OVER THE SOUTHERN PORTIONS OF THE FORECAST AREA OVERNIGHT. ANOTHER NIGHT OF VERY GOOD TO EXCELLENT HUMIDITY RECOVERIES ON TAP AS WETTING RAINS ANTICIPATED FOR MOST AREAS. ACTIVE DAY IN STORE AGAIN SUNDAY WITH PLENTY OF RESIDUAL MOISTURE IN PLACE. NAM ALSO HINTING THAT ANOTHER WAVE IN THE SOUTH/SOUTHWESTERLY FLOW ALOFT MOVING THROUGH WESTERN SOUTHERN AND WESTERN NM SUNDAY AFTERNOON AND EVENING. MODELS CONTINUE TO INFUSE SOMEWHAT DRIER AIR ALOFT FROM THE WEST MONDAY BUT PLENTY OF RESIDUAL MOISTURE AROUND FOR AT LEAST A SCATTERED CROP OF AFTERNOON CONVECTION WITH A WESTERLY STEERING FLOW. DRY AIR CONTINUES TO FILTER IN FROM THE WEST TUESDAY BUT LATEST MODEL RUNS KEEP PLENTY OF RESIDUAL MOISTURE AROUND FOR SCATTERED ACTIVITY...FAVORING THE CENTRAL MOUNTAINS CHAIN EASTWARD. BACKDOOR FRONT WILL ALSO AID IN THUNDERSTORM DEVELOPMENT OVER THE NE AND EAST-CENTRAL PLAINS TUESDAY AFTERNOON AND EVENING. RETURN SURFACE FLOW KEEPS THE EAST ACTIVE WEDNESDAY AND POSSIBLY INTO THURSDAY AS THE WEST CONTINUES TO DRY OUT. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM MDT SUNDAY FOR THE FOLLOWING ZONES... NMZ506>509-511-518>526-529-533-537>540. &&
Hazardous weather outlook, Aug 10, 6:00 AM MDT, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 10 2013 NMZ501>540-111200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND STORMS...SOME WITH HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING...WILL BE POSSIBLE TODAY AND TONIGHT. HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING...ALTHOUGH POSSIBLE WITH ANY STORM...IS MOST LIKELY ALONG AND SOUTH OF INTERSTATE 40. RECENT WILD FIRE BURN SCARS WILL BE SUSCEPTIBLE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN SUNDAY...WHICH COULD LEAD TO FLASH FLOODING...ALTHOUGH ATMOSPHERIC CONDITIONS APPEAR TO BE SOMEWHAT LESS FAVORABLE THAN TODAY. AREAS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE ARIZONA BORDER LOOK TO HAVE THE BEST POTENTIAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING OR ANY SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:22 PM MDT | Areal Flood Advisory | ABQ | Catron | 4 hr |
| Aug 10, 7:13 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
| Aug 10, 7:56 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 2 hr |
| Aug 10, 9:00 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Aug 10, 9:40 PM MDT | Areal Flood Advisory | ABQ | Socorro | 110 min |
| Aug 11, 12:11 AM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
| Aug 11, 2:21 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 114 min |
| Aug 11, 3:45 AM MDT | Flash Flood Warning | ABQ | Chaves, Roosevelt | 90 min |
| Aug 11, 5:22 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 113 min |
| Aug 11, 4:03 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 87 min |
| Aug 11, 4:42 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 2 hr |
| Aug 11, 5:54 PM MDT | Areal Flood Advisory | ABQ | McKinley | 111 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.